MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229975
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes Respiratory Distress (2045); Extubate (2402); Low Oxygen Saturation (2477)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis found that there was an occlusion of the main tube inside diameter at the distal end near the cuff.A syringe was used to inflate the cuff with 15cc of air.No pressure was applied to the cuff and the inside diameter delaminate immediately blocking almost the entire inside diameter.The drawing requires that separation of the pvc layers (delamination) shall be less than or equal to 1.0mm (0.040¿).Using the 7.0mm inside diameter as reference, the delamination / separation of the pvc layer extended out from the surface by approximately 6.5mm which is out of specification.The approximate location / orientation of the occlusion on the inside diameter was under the entire cuff extending past its distal edge and almost 90 degrees out from the inflation lumen.The tube was deflated however the obstruction only partially receded.Additionally, there was a residue consistent with biological contaminants and tape adhesive on the device.The electrode wires were cut off which is typical for handling purposes and there was some wrinkling of the flex circuit as well.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via manufacturer representative that during the incision, there was suddenly respiratory hyper pressure and impossibility of ventilation.Strong desaturation was applied and the surgery was stopped immediately.There was extubation on (b)(6) and reventilation with mask, re-saturation and re-intubation on eiscman.In conclusion and after checking, the tube had an intraluminal hernia when inflating balloon.This prevented any ventilation.Patient was alive-no injury.There was no patient impact.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8048086
Report Number1045254-2018-00571
Device Sequence Number13849499
Product Code ETN
UDI-Device Identifier00643169358812
UDI-Public00643169358812
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Model Number8229975
Device Catalogue Number8229975
Device Lot Number0215068870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight100